Adverse drug reaction: rosuvastatin as a cause for ischaemic colitis in a 64-year-old woman

Tan, Jackie, Pretorius, Frans, Flanagan, Paul Vincent, and Pais, Antonio (2012) Adverse drug reaction: rosuvastatin as a cause for ischaemic colitis in a 64-year-old woman. BMJ Case Reports, 2012.

[img] PDF (Published Version) - Published Version
Restricted to Repository staff only

View at Publisher Website: http://www.ncbi.nlm.nih.gov/pmc/articles...
 
6
3


Abstract

Rosuvastatin (Crestor, AstraZeneca) is a commonly used drug for managing hypercholesterolaemia. It is a very safe medication with mostly acceptable side effects. Rare but serious side effects are not well known. A 64-year-old woman presented with bloody diarrhoea after starting rosuvastatin for hypercholesterolaemia. Stool microscopy and culture ruled out infective causes. Abdominal CT scan revealed normal calibre celiac axis and superior mesenteric artery. Colonoscopic biopsy revealed ischaemic colitis as the final histological diagnosis. The patient is in complete remission after ceasing the medication. Rosuvastatin causing ischaemic colitis should be considered a rare but serious adverse drug reaction.

Item ID: 34659
Item Type: Article (Case Study)
ISSN: 1757-790X
Keywords: colitis; adverse drug reaction; rosuvastatin
Date Deposited: 02 Oct 2014 06:05
FoR Codes: 11 MEDICAL AND HEALTH SCIENCES > 1103 Clinical Sciences > 110307 Gastroenterology and Hepatology @ 100%
SEO Codes: 92 HEALTH > 9201 Clinical Health (Organs, Diseases and Abnormal Conditions) > 920105 Digestive System Disorders @ 100%
Downloads: Total: 3
More Statistics

Actions (Repository Staff Only)

Item Control Page Item Control Page